Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2016, 6:59 PM EDT for Jefferson County, Pennsylvania. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 5, 2016, 7:16 PM EDT
- In force
- 17 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Jefferson County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
423
WUUS51 KPBZ 052259
SVRPBZ
PAC065-052330-
/O.NEW.KPBZ.SV.W.0019.160605T2259Z-160605T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 659 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PUNXSUTAWNEY... MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...REYNOLDSVILLE...SYKESVILLE...BIG RUN AND ANITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4095 7908 4112 7901 4109 7880 4091 7881
TIME...MOT...LOC 2259Z 283DEG 41KT 4102 7896
HAIL...0.88IN
WIND...60MPH
$$
242 follow-up statements
151
WWUS51 KPBZ 052311
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT SUN JUN 5 2016
PAC065-052330-
/O.CON.KPBZ.SV.W.0019.000000T0000Z-160605T2330Z/
JEFFERSON PA-
711 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN JEFFERSON COUNTY...
AT 711 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SANDY...OR 9 MILES SOUTH OF DUBOIS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
SYKESVILLE AND BIG RUN.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4093 7895 4107 7889 4109 7880 4091 7881
TIME...MOT...LOC 2311Z 283DEG 41KT 4099 7878
HAIL...0.88IN
WIND...60MPH
$$
24256
WWUS51 KPBZ 052316
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EDT SUN JUN 5 2016
PAC065-052326-
/O.CAN.KPBZ.SV.W.0019.000000T0000Z-160605T2330Z/
JEFFERSON PA-
716 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4093 7895 4107 7889 4109 7880 4091 7881
TIME...MOT...LOC 2315Z 283DEG 41KT 4098 7870
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:24 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 5, 6:24 PM EDT, 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 624 PM EDT SUN JUN 5 2016 .SYNOPSIS... Scattered showers and cooler temperatures can be expected into the middle of the week. && .NEAR TERM /THROUGH MONDAY/... 630pm update...have cleared the entire watch as line of storms is quickly weakening and rapidly heading toward the eastern third of my area. The strongest activity was across the north where the most low level instability was available. Expect the threat for any additional activity along the actual front to be minor and diminish quickly as sunset approaches. Have updated the cloud cover overnight and modified the temperatures using a blend of hires model data. Previous discussion... As the front moves toward the ridges late evening showers will diminish with lower dew points drying out the low levels and beginning to decrease clouds. Temperatures will cool to near seasonal levels behind the front tonight. A mid level closed low will shift to south of Hudson Bay Monday with a shortwave and secondary cold front moving south across the Great lakes. This will bring another round of scattered showers and thunderstorms Monday afternoon. Temperatures will be near the seasonal averages ahead of the front. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Hudson bay closed low will be the dominant feature through the period with shortwaves rotating south under the low with reinforcing cooler air. Continued chance pops through the period, with some diurnal influence with afternoon heating. Temperatures will trend 5 to 15 degrees below average by Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Rebounding temperatures on Thursday as closed low shifts east and mid level heights begin to rise. Ridging builds over the Central Plains late week, but northwest flow looks to remain across the upper Ohio Valley. This may allow shortwaves to race southeast on the front side of the ridge late week, but with much uncertainty only chance POPs were included. Temperatures will moderate toward normal late week, and depending on how far east the ridge shifts may move above normal for the weekend. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... General vfr forecast through the period. Having a difficult time getting a handle on fog potential overnight. Scenario will be in favor of fog, as skies will clear this evening, and many ports had at least some rain. However, latest model data is indicating a drier atmosphere overspreading the area overnight and winds may be a bit to strong to allow for much fog. Have included the mention of fog at ports near water sources and those that experienced heavier rainfall. .OUTLOOK /SATURDAY THROUGH TUESDAY/... Trough will remain over the region through the early week. Several disturbances pivoting around this main low center will likely bring showers and possible restrictions. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 5, 6:32 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 632 PM EDT SUN JUN 5 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-062245- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 632 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 5:30 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT SUN JUN 5 2016
PAZ008-009-015-016-052215-
JEFFERSON-VENANGO-CLARION-FOREST-
530 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JEFFERSON...
SOUTHEASTERN VENANGO...FOREST AND NORTHERN CLARION COUNTIES...
AT 530 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF SHEFFIELD TO 7 MILES
NORTHWEST OF MARIENVILLE TO 6 MILES SOUTH OF TIONESTA TO 9 MILES WEST
OF KNOX. MOVEMENT WAS EAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARION...MARIENVILLE...KNOX...BROCKWAY...TIONESTA...SHIPPENVILLE...
SIGEL...LEEPER...FRYBURG...KELLETTVILLE...FISHER...WEST HICKORY...
EAST HICKORY...STARR...COOK FOREST STATE PARK...
CLARINGTON AND CLEAR CREEK STATE PARK.
LAT...LON 4122 7975 4146 7951 4156 7944 4163 7935
4163 7896 4144 7896 4145 7899 4145 7906
4142 7907 4142 7909 4134 7909 4136 7904
4135 7902 4138 7897 4126 7874 4123 7874
4123 7871 4120 7871
TIME...MOT...LOC 2130Z 269DEG 58KT 4161 7915 4161 7920 4153 7925 4141
7941 4125 7972
24Local storm report, Jun 5, 6:07 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 E SHARPSVILLE 41.26N 80.47W
06/05/2016 MERCER PA 911 CALL CENTER
911 CALL CENTER REPORTED MULTIPLE TREES AND
POWER LINES DOWN IN SHARPSVILLE, PA.
&&
MPKSpecial weather statement, Jun 5, 6:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 608 PM EDT SUN JUN 5 2016 PAZ014>016-022-052245- JEFFERSON-CLARION-BUTLER-ARMSTRONG- 608 PM EDT SUN JUN 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON...CENTRAL ARMSTRONG...EASTERN BUTLER AND SOUTHERN CLARION COUNTIES... AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RIMERSBURG... MOVING EAST AT 55 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROOKVILLE...RIMERSBURG...NEW BETHLEHEM...PARKER...SLIGO... SUMMERVILLE...BRUIN...LIMESTONE...HAWTHORN...CORSICA...PETROLIA... CALLENSBURG...FAIRVIEW AND WORTHVILLE. THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 68 AND 70...AND BETWEEN MILE MARKERS 73 AND 78. LAT...LON 4101 7975 4113 7972 4120 7910 4097 7907 TIME...MOT...LOC 2207Z 268DEG 49KT 4105 7961 24
Local storm report, Jun 5, 6:17 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG JACKSON CENTER 41.27N 80.13W
06/05/2016 MERCER PA 911 CALL CENTER
MULTIPLE TREES DOWN.
0449 PM TSTM WND DMG 3 WNW FREDONIA 41.33N 80.32W
06/05/2016 MERCER PA 911 CALL CENTER
MULTIPLE TREES AND POWERLINES DOWN IN
DELAWARE TOWNSHIP JUST WEST OF FREDONIA, PA.
0437 PM TSTM WND DMG 6 SW JAMESTOWN 41.42N 80.52W
06/05/2016 MERCER PA 911 CALL CENTER
MULTIPLE TREES DOWN REPORTED IN WEST SALEM
TOWNSHIP .
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 5, 6:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SE NEW LEBANON 41.41N 80.06W
06/05/2016 MERCER PA 911 CALL CENTER
MULTIPLE TREES DOWN IN MILLCREEK TOWNSHIP.
0455 PM TSTM WND DMG 4 ESE CLARK 41.26N 80.33W
06/05/2016 MERCER PA 911 CALL CENTER
MULTIPLE TREES DOWN IN JEFFERSON TOWNSHIP.
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 5, 6:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
632 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 1 WSW ROUSEVILLE 41.47N 79.71W
06/05/2016 VENANGO PA PUBLIC
MULTIPLE TREES DOWN IN COOPERSTOWN ,PA.
0535 PM TSTM WND DMG 5 ESE HASSON HEIGHTS 41.42N 79.60W
06/05/2016 VENANGO PA 911 CALL CENTER
MULTIPLE TREES DOWN IN PINEGROVE TOWNSHIP.
0520 PM TSTM WND DMG CLINTONVILLE 41.20N 79.87W
06/05/2016 VENANGO PA 911 CALL CENTER
MULTIPLE TREES DOWN.
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 51 min |
| Jun 5, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 48 min |
| Jun 5, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 46 min |
| Jun 5, 5:30 PM EDT | Special Weather Statement | PBZ | Forest | 45 min |
| Jun 5, 6:08 PM EDT | Special Weather Statement | PBZ | Clarion | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.